Ask a doctor

Is the Herpes Diagnosis Being Used by Docs to Cover Up a Cross Contamination Infection?

I recently went to a "new" place for juvederm injections. I had juvederm before, but not at this place. I called the doc a few days later to tell him about a rash I had on the skin above my upper lip. Sight unseen he said it was herpes. I have never had herpes before. ever. It looked like a rash. I believe that this doc and all the docs on this site, are using the herpes diagnosis to cover up for cross contamination infections. It's the perfect out for not taking any blame.

Doctor Answers (3)

Herpes and Juvederm

+2

It would be best to have an in person consultation with the physician who injected the medication.  A rash could be caused by a whole host of things, including herpes.  That being said, the most common cause for a localized rash after this type of injection is a herpetic ulcer, which is why most doctors would make that comment.  Cross contamination would be very unlikely if the physician used sterile technique and opened a new vial in front of you. Juvederm is a single patient use product and when used this way is virtually impossible to cause "cross contamination."  To accuse all the doctors of making this excuse as a cover up is short sighted.

Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Is the Herpes Diagnosis Being Used by Docs to Cover Up a Cross Contamination Infection?

+2

 I agree with my colleague that we have no way of knowing what was done, how it was done or what the MD was thinking when you had your Juvederm injection.  You may want to see the MD and discuss the outcome and any possible changes for future Juvederm treatments.  There are medications that can be taken before and after the treatment.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Rash After Juvederm Injection

+1

It is impossible to say what the practices of your Doctor are or aren't.  However, assuming he/she is using the real Allergan Juvederm product and assuming that appropriate infection control measures are being taken, the more plausible explanation for your condition is a fever blister.  Over 70% of the population carry antibodies to the herpes viruses responsible for "fever blisters".  Patients who do not routinely suffer from this problem can develop a reactivation of this virus after trauma to the perioral area.  For example, prior to performing perioral laser resurfacing, all of my patients must prophylactically take an antiviral agent. Although it is less common for patients to develop fever blisters after injectables, I have seen it occur.

Web reference: http://www.drprendiville.com

Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...